Large deviations for the local fluctuations of random walks - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Stochastic Processes and their Applications Year : 2011

Large deviations for the local fluctuations of random walks

Julien Barral
  • Function : Author
  • PersonId : 921315
  • IdRef : 14587494X

Abstract

We establish large deviation properties valid for almost every sample path of a class of stationary mixing processes $(X_1,...,X_n,...)$. These properties are inherited from those of $s_n = \sum_{i=1}^n X_i$ and describe how the local fluctuations of almost every realization of Sn deviate from the almost sure behavior. These results apply to the fluctuations of Brownian motion, Birkhoff averages on hyperbolic dynamics, as well as branching random walks. Also, they lead to new insights into the "randomness" of the digits of expansions in integer bases of Pi. We formulate a new conjecture, supported by numerical experiments, implying the normality of Pi.
Fichier principal
Vignette du fichier
1004.3713v2.pdf (788.67 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00844817 , version 1 (16-07-2013)

Identifiers

Cite

Julien Barral, Patrick Loiseau. Large deviations for the local fluctuations of random walks. Stochastic Processes and their Applications, 2011, 121 (10), pp.2272-2302. ⟨10.1016/j.spa.2011.06.004⟩. ⟨hal-00844817⟩
103 View
132 Download

Altmetric

Share

Gmail Facebook X LinkedIn More